Alert archive / New Jersey / Gale Watches in 2019
Gale Watch 24, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Dec 28, 2019, 3:29 PM EST. It took effect at Dec 30, 2019, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 28, 2019, 3:29 PM EST (20:29 UTC)
- In effect from
- Dec 30, 2019, 6:00 AM EST
- Expired
- Dec 29, 2019, 3:01 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
196 WHUS71 KPHI 282029 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 329 PM EST Sat Dec 28 2019 ANZ450-451-290930- /O.NEW.KPHI.GL.A.0024.191230T1100Z-191231T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 329 PM EST Sat Dec 28 2019 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet possible. * WHERE...The adjacent coastal waters of Monmouth and Ocean counties in New Jersey. * WHEN...From Monday morning through Monday evening. Easterly winds should quickly increase early Monday morning before diminishing Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
2 follow-up statements
088 WHUS71 KPHI 290818 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 318 AM EST Sun Dec 29 2019 ANZ454-455-292300- /O.NEW.KPHI.SC.Y.0114.191230T1500Z-191231T0000Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 318 AM EST Sun Dec 29 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST MONDAY... * WHAT...Seas 3 to 5 feet expected. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 10 AM to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452-453-292300- /O.NEW.KPHI.SC.Y.0114.191230T1500Z-191231T1100Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 318 AM EST Sun Dec 29 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 6 AM EST TUESDAY... * WHAT...Seas 3 to 6 feet expected. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...From 10 AM Monday to 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450-451-292300- /O.CON.KPHI.GL.A.0024.191230T1100Z-191231T0500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 318 AM EST Sun Dec 29 2019 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...East winds 10 to 20 kt with gusts up to 35 kt and seas 5 to 8 feet possible. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...From Monday morning through Monday evening. Easterly winds should quickly increase early Monday morning before diminishing Monday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ MPS
300 WHUS71 KPHI 292001 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 301 PM EST Sun Dec 29 2019 ANZ450-300915- /O.UPG.KPHI.GL.A.0024.191230T1100Z-191231T0500Z/ /O.NEW.KPHI.GL.W.0031.191230T1100Z-191231T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 301 PM EST Sun Dec 29 2019 ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST MONDAY... * WHAT...East winds 20 to 30 kt with gusts to 35 kt and seas 5 to 8 feet expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...From 6 AM to 7 PM EST Monday. Winds quickly increase Monday morning then gradually diminish later Monday afternoon and evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ451-300915- /O.UPG.KPHI.GL.A.0024.191230T1100Z-191231T0500Z/ /O.EXB.KPHI.SC.Y.0114.191230T1100Z-191231T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 301 PM EST Sun Dec 29 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 feet expected. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...From 6 AM Monday to 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-300915- /O.EXT.KPHI.SC.Y.0114.191230T1100Z-191231T0000Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 301 PM EST Sun Dec 29 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 7 PM EST MONDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 6 AM to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452-453-300915- /O.EXT.KPHI.SC.Y.0114.191230T1100Z-191231T1100Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 301 PM EST Sun Dec 29 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY... * WHAT...Seas 3 to 5 feet expected. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...From 6 AM Monday to 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Dec 28, 12:33 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Dec 28, 12:33 PM EST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1233 PM EST Sat Dec 28 2019 .SYNOPSIS... A weak cold front passes through the region this morning, and then high pressure builds in from the west later today before moving offshore on Sunday. A warm front lifts north into the region Sunday night, and then weak low pressure will form over the area on Monday. A cold front will push through the region on Tuesday, pushing the low out to sea. High pressure returns for the mid-week period, and then low pressure may affect the area late in the new week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The fog has dissipated, and the result has been a rapid warmup across the area. Temperatures are already well above most model projections for today. Have updated the forecast to increase temperatures several more degrees. It is quite possible they are still too low in the Delaware Valley and Lehigh Valley. The office is marveling at the 12z IAD sounding, which has about a 15-deg (C) temperature increase in the lowest 50 mb. It is no wonder it has taken quick work to remove that inversion, resulting in 10-15 deg (F) jumps in the past couple of hours. Meanwhile, the cold front moving through the area has effectively washed out, and the southern CWA may see few if any effects from it today (other than a subtle northwest wind). This leads me to think that Delmarva and far southern New Jersey may reach the mid 60s in spots (if not higher) and that Philadelphia may flirt with 60 this afternoon. Have adjusted the forecast considerably using hi-res (raw) model guidance (the only data in the ballpark at the moment). A spectacular afternoon is in store. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... 1230 pm update: Thinking fog potential exists again tonight, primarily in the southern half of the area. Will likely be adding this mention in the forecast later this afternoon, if subsequent model guidance continues with the trends seen this morning. Previous discussion... Tonight, surface high pressure will center overhead with winds going calm. This normally would favor temperatures falling rather rapidly, but cirrus is forecast at this time. For now have just nudged temperatures up a degree or two to account for this. Lows around 30 degrees are forecast for most of the area. && .LONG TERM /SUNDAY THROUGH FRIDAY/... The Long Term will feature a prolonged period of above normal temperatures with above normal precipitation levels due to a storm system that will affect the region early in the new week. Support for the above normal temperatures this weekend is rather impressive with the GEFS, GEPS, and EPS showing significant 500 mb height anomalies ahead of a vertically stacked low pressure. The upper level low will then head east bringing widespread precipitation to the region Sunday evening into Monday. For the second half of the extended, drier conditions are expected with temperatures near to slightly above normal. On Sunday, a closed H5 low over Central Plains and Midwest will intensify as several strong H5 shortwaves warp around it. Ahead of the closed upper low, a strengthening upper level ridge will lift along the East Coast. A warm front lifts along the coast late in the day, and overrunning precip will develop out ahead of the warm front late in the day Sunday, and precip becomes more widespread Sunday night and Monday morning. With WAA associated with the warm front, precip will predominantly fall as rain. Only exception will be far northern zones, mainly in the higher elevations of the southern Poconos and far northwest New Jersey, where some rain or snow is possible Monday evening. Closed H5 low moves into the Great Lakes, and weak low pressure will form over southern New Jersey/Delmarva as shortwave energy dives out ahead of the closed upper low. Rain continues throughout the day Monday as the low sits over the area. Low pressure over the Great Lakes will move into eastern Canada, and this will drag a cold front through the region late Tuesday, and then CAA will be underway on Wednesday. Highs fall from the 40s and low 50s on Tuesday to the 30s and 40s on Wednesday. Some Lake Effect streamers may make it into the southern Poconos Tuesday night, but by Wednesday, conditions dry out as high pressure builds in from the west. High pressure settles southwest of the area on Thursday, then the high moves offshore late in the day. Temperatures rebound a bit on Thursday, warming by 3-5 degrees. The next storm system may affect the region on Friday. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This afternoon...VFR with light northwest winds. High confidence. Tonight...Mainly VFR, but sub-VFR VSBYs may once again develop, primarily near/south of Philadelphia. Have added mention of lower VSBYs to the 18z TAF for most sites (excluding ABE/TTN, for now), but confidence is quite low. The higher threat appears to be south of the terminals, but given the weak surface flow and adequate surface moisture, at least patchy fog appears probable. Light/variable winds (high confidence). Sunday...Any remaining fog should dissipate, but CIGs will be lowering to sub-VFR by afternoon with rain moving in by late in the day. Light/variable winds early becoming easterly during the afternoon. Moderate confidence. Outlook... Sunday night through Monday...Sub-VFR CIGs/VSBYs in rain/fog. Light east winds, becoming NE 5-10 kt on Monday. Monday night...Sub-VFR in rain/fog. Winds become north 5-10 kt. Tuesday...Improving conditions. West wind 5-10 kt. && .MARINE... Conditions should remain fairly tranquil on the coastal waters of New Jersey and Delaware, and on Delaware Bay, for today and tonight. A light northwest wind is expected today with winds mostly 10 knots or less. Waves on our ocean waters are expected to be 2 to 3 feet. Waves on Delaware Bay will likely be 2 feet or less. Outlook... Sunday through Monday night...SCA conditions probable, with seas building up to 5 feet on Monday as winds increase from the south and east. Winds should remain largely below SCA criteria, but a few gusts to 25 kts are possible across ocean waters. Rain and VSBY restrictions likely Sunday night and Monday. SCA conditions will likely linger into Monday night before gradually dissipating. Tuesday...Winds and seas just below advisory criteria. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...CMS Short Term...CMS/Haines Long Term...MPS Aviation...CMS/MPS Marine...Haines/MPS
Hazardous weather outlook, Dec 28, 11:17 AM EST, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1117 AM EST Sat Dec 28 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-291630- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1117 AM EST Sat Dec 28 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-450>455-291630- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1117 AM EST Sat Dec 28 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.